pain control after TKR
avatar
HarrisPT posted:
My mother is 2 days post-op TKR & has to stop pain meds due to severe dizziness & nausea. she is allergic to codine. any ideas out there on options for pain meds or alternative pain control methods???
Reply
 
avatar
Caprice_WebMD_Staff responded:
Hi Harris,

I hope that this is being discussed with her surgeon and/or doctor.

In the meantime, you may also want to try posting on our Pain Management community .
We never touch people so lightly that we do not leave a trace. ~Peggy Tabor Millin
 
avatar
HarrisPT replied to Caprice_WebMD_Staff's response:
thank you for your reply. She is working with surgeon & ppharmacist. Unfortunately all they have come up with is Tylenol..
 
avatar
HarrisPT responded:
Thank you all for your replies. She is now tolerating pain medicine better & progressing nicely.
 
avatar
Caprice_WebMD_Staff replied to HarrisPT's response:
That's very good to hear, HarrisPT. Thank you for updating us.
We never touch people so lightly that we do not leave a trace. ~Peggy Tabor Millin
 
avatar
YPease responded:
Hi! I had my TKR back on 11/7/12. I stopped taking my pain meds 2 days after I got home from the hospital. I was able to switch to plain old naproxen sodium. I would defiantly talk to her doctor though. I never had much of a pain issue though. I guess I am a little tougher than even I though as my doctor was really surprised as well. I saved my pain meds for those pesky PT visits where I knew we were going to really cause so discomfort to me and my new knee. In the end, I ended up tossing my pain meds out as I never really needed them that much. Maybe your Mother is the same way!